Pennsylvania, 2013Hail and Damaging Winds in Pennsylvania, September 12, 2013
September 12, 2013 · NWS CTP · 39 events in 18 counties and zones
Thunderstorms developed during the late morning over western Pennsylvania and intensified into a well-defined squall line /QLCS/ with bowing segments as it moved through central Pennsylvania during the afternoon. The line of storms produced corridors of severe straight-line winds which prompted numerous reports of wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $87,000
- Crop damage
- None recorded
- Events
- 39
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed during the late morning over western Pennsylvania and intensified into a well-defined squall line /QLCS/ with bowing segments as it moved through central Pennsylvania during the afternoon. The line of storms produced corridors of severe straight-line winds which prompted numerous reports of wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Sep 12, 10:13 AM EST, 2 hours 9 minutes earlier.
Area forecast discussion, Sep 12, 10:13 AM EST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1113 AM EDT THU SEP 12 2013
.SYNOPSIS...
THE UNSEASONABLY WARM AND HUMID CONDITIONS OF THE PAST FEW DAYS
WILL END LATER TODAY AS A STRONG COLD FRONT CROSSES THE REGION.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR THROUGH
LATE THIS AFTERNOON...AND SOME MAY PRODUCE STRONG TO LOCALLY
DAMAGING WIND GUSTS AND HAIL. ANOTHER TASTE OF FALL WILL ARRIVE IN
THE WAKE OF THIS FRONT. BELOW NORMAL TEMPERATURES ARE EXPECTED
FROM FRIDAY INTO THE UPCOMING WEEKEND.
&&
.NEAR TERM /UNTIL 9 PM THIS EVENING/...
80S IN THE SC MTS SHOULD CONTINUE TO HEAT UP AS THE SKY HAS
CLEARED NICELY. EARLY CONVECTION IS NOW ALMOST OUT OF LANCASTER
COUNTY. THE HEATING SHOULD PUMP THE CAPES UP TO LEVELS JUST SHY OF
WED NUMBERS - BUT STILL WELL ABOVE 1500J/KG. FIRST COLD FRONT
WITH WIND SHIFT AND SLIGHT DIP IN DEW POINTS IS NOW ALMOST TO LAKE
ERIE...BUT PRECIP OUT AHEAD OF THE FRONT ALONG A MOISTURE BOUNDARY
WILL CONTINUE TO SLIDE EAST AND TINY CELLS ALREADY DEVELOPING IN
A PSEUDO-LINE JUST EAST OF THAT SHIELD OF RAIN. THESE CELLS ARE
ROUGHLY IN LINE WITH THE CONVECTION IN OH AND SHOULD CONGEAL INTO
A BIGGER AND MORE-COHERENT LINE OF STORMS SHORTLY. HRRR AND RUC
ARE IN AGREEMENT WITH THE GOING FCST ON TIMING. THEY DO INDICATE A
SECONDARY LINE -JUST BEHIND THE FIRST BY 30-60 MINS...BUT THIS IS
WAY TOO CUTE TO TRY AND PAINT IN 1 HR POP GRIDS. SO...WILL HOLD
THE LINE WITH THAT AND JUST KNOCK THE POPS A LITTLE HIGHER OVERALL
WITH HIGHER CONFIDENCE NOW VS EARLIER. SEVERITY OF THE STORMS IS
STILL LIKELY. SLIGHT RISK WAS EXPANDED EARLIER BY SPC - PROBABLY
WITH AN EYE TO TIMING AND CLEARING THAT IS OCCURRING. THE STORMS
SHOULD BE THROUGH IPT/UNV/AOO BEFORE SUNSET...AND OUT OF MDT/LNS
BY 9 PM. SOME SHOWERS MAY LINGER ALONG THE FAR EAST AND FAR SRN
TIER THRU MIDNIGHT...BUT THESE SHOULD BE WELL BEHIND THE BEST
MOISTURE AND HEATING.
&&
.SHORT TERM /9 PM THIS EVENING THROUGH 6 PM FRIDAY/...
5H TROF AXIS SWINGS ACROSS THE CENTRAL AND ERN GLAKS TONIGHT AND
SHARPENS AND SLOWS WHILE TRAVERSING CENTRAL PA ON FRIDAY AFTERNOON.
STRONG COLD ADVECTION AND MUCH DRIER AIR MASS REACHES INTO WESTERN
AND CENTRAL AREAS DURING THE AFTERNOON. SHOWERS WILL STILL BE
POSSIBLE IN THE TYPICAL NORTHWEST FLOW REGIME (FROM THE LAURELS
THROUGH THE NORTHWEST MOUNTAINS AND NORTHERN TIER COUNTIES)...BUT
QPF WILL BE LIGHT. AS PREVIOUSLY ADVERTISED...HIGHS ON FRIDAY WILL
STRUGGLE TO REACH THE MID TO UPPER 50S ACROSS THE NORTHWEST...
WITH LOWER TO MIDDLE 60S COMMON FOR HIGHS FROM THE CENTRAL
MOUNTAINS TO THE MIDDLE SUSQ RIVER VALLEY. THE SOUTH CENTRAL
MOUNTAINS AND LOWER SUSQ SHOULD SEE MAXES NEAR OR SLIGHTLY ABOVE
70F FRIDAY AFTERNOON...A FAR CRY FROM THE LOWER 90S SEEN TUESDAY
AND WEDNESDAY.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
THE MAIN STORY OF THE EXTENDED IS A RETURN TO AUTUMN AS TEMPERATURES
DROP BACK TO WELL BELOW NORMAL LEVELS. EXPECTING A MUCH COOLER
WEEKEND WITH TEMPERATURES FROM THE MID 60S ON SATURDAY...TO LOW
70S ON SUNDAY.
A WEAK SHORTWAVE IS PROGGED TO DROP THROUGH THE UPPER FLOW SOMETIME
MONDAY BRINGING ANOTHER FRONT. THE WEAKNESS OF THE SYSTEM AND THE
DRYNESS OF THE AIR IN PLACE BRINGING INTO QUESTION HOW MUCH PCPN MAY
ACCOMPANY THE FRONT...SO KEPT MINIMAL POPS ATTM. THE SECOND
ANTICYCLONE FOLLOWS TUE INTO WEDNESDAY FOR YET MORE DRY WEATHER.
&&
.AVIATION /15Z THURSDAY THROUGH MONDAY/...
ARRIVAL OF A POTENT COLD FRONT IN BFD SHOULD BE LATE THIS
AFTN...AND INTO THE SERN TERMINALS BY MIDNIGHT. HOWEVER...THE MAIN
TIMING OF STORMS SHOULD BE ABOUT 3-4 HRS AHEAD OF THIS TIME. THESE
STORMS ARE INTO BFD AND WILL EXIT THE LOWER SUSQ VALLEY ABOUT 00Z-
01Z. EXPECT THIS BOUNDARY TO BE CONVECTIVELY ACTIVE AND RELATIVELY
WELL-ORGANIZED AS IT CROSSES THE AIRSPACE...WITH THE POTENTIAL
FOR STRONG TO SEVERE TSTORM WIND GUSTS AND BRIEF IFR VSBY/CIG
REDUCTIONS.
COOLER AND DRIER AIR WILL BEGIN TO WORK IN BEHIND THE COLD FRONT
TONIGHT. HOWEVER...LINGERING LOW LEVEL MOISTURE FORCED TO ASCEND
THE ALLEGHENY MTNS WILL PROBABLY PRODUCE SOME IFR CIGS AT BFD AND
JST. SHORT BUT INTENSE CONVECTION IS POSSIBLE ON FRI - MAINLY IN
THE AFTN AS THE COLDEST AIR ALOFT CROSSES THE AREA. THE MOST
LIKELY TERMINALS WHICH MIGHT SEE SOME IMPACT WILL BE JST AND BFD.
WINDS WILL MOST LIKELY PICK UP AND GUST INTO THE 20-25KT RANGE IN
THE AFTN.
OUTLOOK...
SAT...NO SIG WX EXPECTED.
SUN...PATCHY AM FOG POSSIBLE...OTHERWISE VFR.
SUN PM-MON AM...ISOLD SHRA POSS.
MON PM...NO SIG WX EXPECTED.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...DANGELO/DEVOIR
NEAR TERM...DANGELO
SHORT TERM...DANGELO/DEVOIR
LONG TERM...CERU
AVIATION...DANGELO/FITZGERALD
Hazardous weather outlook, Sep 12, 11:39 AM EST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1239 PM EDT THU SEP 12 2013
PAZ005-006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-131645-
MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
1239 PM EDT THU SEP 12 2013
...SEVERE THUNDERSTORM WATCH 523 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
BRIEF HEAVY RAIN MAY CREATE MINOR FLOODING IN AREAS WHICH RECEIVED
HEAVY RAIN ON WEDNESDAY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ004-131645-
WARREN-
1239 PM EDT THU SEP 12 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 12, 10:07 AM EST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1107 AM EDT THU SEP 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM TSTM WND DMG 2 N ANNIN CREEK 41.93N 78.26W
09/11/2013 MCKEAN PA 911 CALL CENTER
TREES DOWN.
&&
EVENT NUMBER CTP1300407
JMCLocal storm report, Sep 12, 10:20 AM EST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1120 AM EDT THU SEP 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM TSTM WND DMG 1 N GENESEE 41.99N 77.90W
09/11/2013 POTTER PA 911 CALL CENTER
TREES DOWN
&&
EVENT NUMBER CTP1300408
JMCLocal storm report, Sep 12, 10:39 AM EST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1139 AM EDT THU SEP 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 3 N ANNIN CREEK 41.94N 78.25W
09/11/2013 MCKEAN PA 911 CALL CENTER
TREES DOWN
&&
EVENT NUMBER CTP1300409
JMCLocal storm report, Sep 12, 10:41 AM EST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1141 AM EDT THU SEP 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG RENOVO 41.33N 77.75W
09/11/2013 CLINTON PA 911 CALL CENTER
TREES ON WIRES IN RENOVO
0407 PM HAIL HUGHESVILLE 41.24N 76.73W
09/11/2013 E0.75 INCH LYCOMING PA TRAINED SPOTTER
0410 PM HAIL 2 NE MUNCY 41.22N 76.76W
09/11/2013 E1.00 INCH LYCOMING PA SOCIAL MEDIA
0410 PM TSTM WND DMG 2 NE MUNCY 41.22N 76.76W
09/11/2013 LYCOMING PA SOCIAL MEDIA
TREE DOWN AND SKIRTING BLOWN IN
0420 PM TSTM WND DMG MANSFIELD 41.81N 77.08W
09/11/2013 TIOGA PA 911 CALL CENTER
TREE DOWN NEAR MANSFIELD
0430 PM TSTM WND DMG HUGHESVILLE 41.24N 76.73W
09/11/2013 LYCOMING PA 911 CALL CENTER
TREES AND WIRES DOWN.
0435 PM HAIL EBENSBURG 40.49N 78.73W
09/11/2013 E0.70 INCH CAMBRIA PA SOCIAL MEDIA
0453 PM TSTM WND DMG 2 NNE LORETTO 40.54N 78.62W
09/11/2013 CAMBRIA PA COCORAHS
TREES AND WIRES DOWN
0505 PM TSTM WND DMG 1 WSW FRUGALITY 40.65N 78.50W
09/11/2013 CAMBRIA PA 911 CALL CENTER
TREES DOWN
0530 PM TSTM WND DMG LYKENS 40.56N 76.70W
09/11/2013 DAUPHIN PA SOCIAL MEDIA
DOG KENNEL DAMAGED AND SHINGLES OFF OF A ROOF
0540 PM HAIL SHINGLEHOUSE 41.97N 78.19W
09/11/2013 E1.00 INCH POTTER PA SOCIAL MEDIA
0715 PM HAIL MAHANOY CITY 40.81N 76.14W
09/11/2013 E1.00 INCH SCHUYLKILL PA SOCIAL MEDIA
0720 PM FLASH FLOOD SHINGLEHOUSE 41.97N 78.19W
09/11/2013 POTTER PA SOCIAL MEDIA
FLOOD WATER IN BACKYARD IS KNEE HIGH
0726 PM TSTM WND DMG 1 N GENESEE 41.99N 77.90W
09/11/2013 POTTER PA 911 CALL CENTER
TREES DOWN
0727 PM TSTM WND DMG 2 N ANNIN CREEK 41.93N 78.26W
09/11/2013 MCKEAN PA 911 CALL CENTER
TREES DOWN.
0730 PM TSTM WND DMG 3 N ANNIN CREEK 41.94N 78.25W
09/11/2013 MCKEAN PA 911 CALL CENTER
TREES DOWN
0735 PM FLASH FLOOD ELDRED 41.96N 78.38W
09/11/2013 MCKEAN PA 911 CALL CENTER
WATER OVER RT 446
0756 PM TSTM WND DMG 2 NE SHIPPENSBURG 40.07N 77.50W
09/11/2013 CUMBERLAND PA 911 CALL CENTER
TREES DOWN ALONG RTE 11
0800 PM TSTM WND DMG SHINGLEHOUSE 41.97N 78.19W
09/11/2013 POTTER PA PEMA
TREES AND WIRES DOWN ON BARBERTOWN ROAD
0808 PM HAIL SHIPPENSBURG 40.05N 77.52W
09/11/2013 E0.75 INCH CUMBERLAND PA SOCIAL MEDIA
0834 PM FLASH FLOOD 1 NW SHINGLEHOUSE 41.98N 78.21W
09/11/2013 POTTER PA 911 CALL CENTER
ROAD CLOSURE DUE TO TREES AND DEBRIS WASHED INTO ROAD.
0915 PM FLASH FLOOD ELDRED 41.96N 78.38W
09/11/2013 MCKEAN PA 911 CALL CENTER
INTERSECTION OF SARTWELL RD AND NEWELL CREEK RD CLOSED
DUE TO RUNOFF
0930 PM FLASH FLOOD TURTLEPOINT 41.87N 78.34W
09/11/2013 MCKEAN PA PEMA
FLOODING ON STATE ROUTE 155 IN TURTLEPOINT
0930 PM FLASH FLOOD ELDRED 41.96N 78.38W
09/11/2013 MCKEAN PA PEMA
FLOODING REPORTED ON SUN VALLEY ROAD NEAR ELDRED
0930 PM FLASH FLOOD SHINGLEHOUSE 41.97N 78.19W
09/11/2013 POTTER PA PEMA
FLOODING REPORTED AT TAYLOR BROOK DRIVE AND BELL RUN
ROAD
&&
EVENT NUMBER CTP1300385 CTP1300386 CTP1300393 CTP1300394 CTP1300388
CTP1300389 CTP1300387 CTP1300390 CTP1300391 CTP1300398 CTP1300392
CTP1300395 CTP1300397 CTP1300408 CTP1300407 CTP1300409 CTP1300396
CTP1300402 CTP1300403 CTP1300399 CTP1300401 CTP1300400 CTP1300404
CTP1300405 CTP1300406
JMCSpecial weather statement, Sep 12, 11:57 AM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1257 PM EDT THU SEP 12 2013
PAZ005-006-121730-
MCKEAN PA-POTTER PA-
1257 PM EDT THU SEP 12 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MCKEAN AND NORTHERN
POTTER COUNTIES...
AT 1255 PM EDT...A STRONG THUNDERSTORM WAS NEAR CORYVILLE...MOVING
EAST AT 40 MPH.
WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT GENESEE AND ULYSSES.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...STATE ROAD 446...STATE
ROAD 449.
LAT...LON 4200 7782 4187 7774 4183 7836 4200 7843
FORECASTER: CERU
Special weather statement, Sep 12, 12:17 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
117 PM EDT THU SEP 12 2013
PAZ006-010-011-121800-
CAMERON PA-ELK PA-POTTER PA-
117 PM EDT THU SEP 12 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CAMERON...EASTERN ELK
AND SOUTHWESTERN POTTER COUNTIES...
AT 113 PM EDT...THE STRONGEST PART OF THIS LINE WAS NEAR
BRANDY CAMP...MOVING EAST AT 35 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS. THESE STORMS WILL AFFECT MEDIX
RUN...BENEZETTE...HICKS RUN AND STEVENSON DAM.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...STATE ROAD 120...STATE
ROAD 255.
LAT...LON 4170 7813 4132 7802 4131 7803 4125 7866
4151 7867 4162 7835 4162 7821 4167 7821
FORECASTER: CERUThunderstorm Wind, Clearfield
- When
- September 12, 12:22 PM EST
- Where
- Clearfield County, 0.3 mi WSW of Stonach
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 40.968, -78.585
Thunderstorm winds estimated near 60 mph knocked down trees along the Curwensville-Grampian Highway (Rt 879) near Stonach.
Thunderstorm Wind, Clearfield
- When
- September 12, 12:25 PM EST
- Where
- Clearfield County, 0.62 mi ENE of Bridgeport
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.973, -78.539
Thunderstorm winds estimated near 60 mph knocked down trees along Windy Hill Road near Curwensville.
Thunderstorm Wind, Clearfield
- When
- September 12, 12:35 PM EST
- Where
- Clearfield County, 2.6 mi SW of Barrett
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.970, -78.410
Thunderstorm winds estimated near 60 mph knocked down trees along Old Erie Pike near Barrett.
Thunderstorm Wind, Clearfield
- When
- September 12, 12:35 PM EST
- Where
- Clearfield County, 0.56 mi NW of Bigler
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.985, -78.309
Thunderstorm winds estimated near 60 mph knocked down trees and utility wires along Bigler Road in Bigler.
Thunderstorm Wind, Clearfield
- When
- September 12, 12:36 PM EST
- Where
- Clearfield County, 1.55 mi NNW of Banian
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.841, -78.439
Thunderstorm winds estimated near 60 mph knocked down trees and utility wires along Spruce Street in Madera.
Thunderstorm Wind, Centre
- When
- September 12, 1:20 PM EST
- Where
- Centre County, 1.75 mi SE of Curtin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.950, -77.709
Thunderstorm winds estimated near 60 mph knocked down trees and utility wires along Jacksonville Road (Rt 26) in Zion.
Thunderstorm Wind, Centre
- When
- September 12, 1:20 PM EST
- Where
- Centre County, 2.47 mi SSW of Woodycrest
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 40.790, -77.905
Thunderstorm winds estimated near 60 mph knocked down trees along Circleville Road in State College.
Thunderstorm Wind, Centre
- When
- September 12, 1:25 PM EST
- Where
- Centre County, 1.33 mi NE of State College
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 40.796, -77.835
Thunderstorm winds estimated near 60 mph knocked down trees at the Centre Hills Golf Course in Lemont.
Thunderstorm Wind, Clinton
- When
- September 12, 1:30 PM EST
- Where
- Clinton County, 0.71 mi SSE of Salona
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 41.071, -77.464
Thunderstorm winds estimated near 60 mph knocked down trees along Belle Springs Road in Mill Hall.
Thunderstorm Wind, Potter
- When
- September 12, 1:30 PM EST
- Where
- Potter County, 0.44 mi E of Germania
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.649, -77.662
Thunderstorm winds estimated near 60 mph knocked down trees along Rt 144 in Germania.
Thunderstorm Wind, Mifflin
- When
- September 12, 1:40 PM EST
- Where
- Mifflin County, 1.28 mi WNW of Longfellow
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 40.505, -77.674
Thunderstorm winds estimated near 60 mph knocked down trees in Longfellow.
Thunderstorm Wind, Mifflin
- When
- September 12, 1:40 PM EST
- Where
- Mifflin County, 0.87 mi SW of Milroy
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 40.710, -77.590
Thunderstorm winds estimated near 60 mph knocked down trees in Milroy.
Thunderstorm Wind, Clinton
- When
- September 12, 1:40 PM EST
- Where
- Clinton County, 1.39 mi SW of Swissdale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 41.167, -77.471
Thunderstorm winds estimated near 60 mph knocked down trees along Farrandsville Road near Lock Haven.
Thunderstorm Wind, Franklin
- When
- September 12, 2:00 PM EST
- Where
- Franklin County, 0.53 mi E of Chambersburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 39.930, -77.660
Thunderstorm winds estimated near 60 mph knocked down trees and power lines down in Chambersburg.
Thunderstorm Wind, Tioga
- When
- September 12, 2:00 PM EST
- Where
- Tioga County, 2.01 mi W of Liberty
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 41.574, -77.159
Thunderstorm winds estimated near 60 mph knocked down trees along Rt 414 near Liberty.
Thunderstorm Wind, Lycoming
- When
- September 12, 2:10 PM EST
- Where
- Lycoming County, 1.7 mi WNW of Trout Run
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.390, -77.080
Thunderstorm winds estimated near 60 mph knocked down trees in Trout Run.
Thunderstorm Wind, Juniata
- When
- September 12, 2:10 PM EST
- Where
- Juniata County, 0.52 mi W of Thompsontown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 40.570, -77.240
Thunderstorm winds estimated near 60 mph knocked down trees in Thompsontown.
Thunderstorm Wind, Snyder
- When
- September 12, 2:15 PM EST
- Where
- Snyder County, 0.27 mi N of Beavertown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 40.754, -77.170
Thunderstorm winds estimated near 60 mph knocked down trees in Beavertown.
Thunderstorm Wind, Lycoming
- When
- September 12, 2:15 PM EST
- Where
- Lycoming County, 0.16 mi W of South Williamspor
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.230, -77.003
Thunderstorm winds estimated near 60 mph knocked down trees in South Williamsport. One tree fell on a car with no injuries reported.
Thunderstorm Wind, York
- When
- September 12, 2:15 PM EST
- Where
- York County, 0.85 mi ESE of Red Lion
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 39.896, -76.605
Thunderstorm winds estimated near 70 mph knocked down a scoreboard and bent light poles at the Red Lion sports complex.
Thunderstorm Wind, Northumberland
- When
- September 12, 2:17 PM EST
- Where
- Northumberland County, 1.04 mi E of Watsontown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 41.080, -76.860
Thunderstorm winds estimated near 60 mph knocked down trees in Watsontown.
Thunderstorm Wind, Snyder
- When
- September 12, 2:35 PM EST
- Where
- Snyder County, 0.52 mi W of Kreamer
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 40.800, -76.960
Thunderstorm winds estimated near 60 mph knocked down trees in Kreamer.
Hail, York
- When
- September 12, 2:39 PM EST
- Where
- York County, 0.87 mi NW of Laurel
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.840, -76.510
Penny size hail (0.75 diameter) was reported near Felton.
Thunderstorm Wind, Adams
- When
- September 12, 2:40 PM EST
- Where
- Adams County, 1.27 mi WSW of Iron Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 39.771, -77.441
Thunderstorm winds estimated near 60 mph knocked down trees and wires at the intersection of Gum Springs and Mount Hope Road near Gladhill.
Thunderstorm Wind, Snyder
- When
- September 12, 2:40 PM EST
- Where
- Snyder County, 0.87 mi NW of Port Trevorton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 40.710, -76.880
Thunderstorm winds estimated near 60 mph knocked down trees in Port Traverton.
Thunderstorm Wind, Adams
- When
- September 12, 2:45 PM EST
- Where
- Adams County, 1.38 mi SSW of Fairfield Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 39.733, -77.364
Thunderstorm winds estimated near 60 mph knocked down trees and utility wires along Steelman Marker Road in Carroll Valley.
Thunderstorm Wind, York
- When
- September 12, 2:45 PM EST
- Where
- York County, 1.4 mi NE of Springvale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 39.894, -76.561
Thunderstorm winds estimated near 60 mph knocked down trees and utility wires along Pleasant Grove road near Red Lion.
Thunderstorm Wind, Dauphin
- When
- September 12, 2:55 PM EST
- Where
- Dauphin County, 0.87 mi SE of Gratz Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Social Media
- Coordinates
- 40.610, -76.720
Thunderstorm winds estimated near 60 mph knocked down trees and utility wires in Gratz.
Thunderstorm Wind, Columbia
- When
- September 12, 3:25 PM EST
- Where
- Columbia County, 1.25 mi WSW of Berwick
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 41.060, -76.250
Thunderstorm winds estimated near 60 mph knocked down trees in Berwick.
Thunderstorm Wind, Schuylkill
- When
- September 12, 3:39 PM EST
- Where
- Schuylkill County, 0.87 mi NW of Glenworth
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 40.680, -76.210
Thunderstorm winds estimated near 60 mph knocked down trees in Pottsville.
Thunderstorm Wind, York
- When
- September 12, 3:40 PM EST
- Where
- York County, 1.26 mi ENE of West York
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 39.960, -76.750
Thunderstorm winds estimated near 60 mph knocked down two grandstands at the York County Fairgrounds.
Thunderstorm Wind, Lebanon
- When
- September 12, 3:45 PM EST
- Where
- Lebanon County, 0.53 mi E of Cornwall
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 40.270, -76.410
Thunderstorm winds estimated near 60 mph knocked down trees and utility wires in Cornwall.
Thunderstorm Wind, Lebanon
- When
- September 12, 3:45 PM EST
- Where
- Lebanon County, 0.93 mi NNW of Kutztown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 40.413, -76.324
Thunderstorm winds estimated near 60 mph knocked down trees and utility wires along Yeagley Road in Myerstown.
Thunderstorm Wind, York
- When
- September 12, 3:50 PM EST
- Where
- York County, 0.87 mi NW of York
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 39.960, -76.730
Thunderstorm winds estimated near 60 mph knocked down trees in York.
Thunderstorm Wind, York
- When
- September 12, 3:52 PM EST
- Where
- York County, 0.69 mi SSW of Pleasureville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 39.991, -76.734
Thunderstorm winds estimated near 60 mph knocked down trees on I-83 north of the Rt 30 interchange.
Thunderstorm Wind, York
- When
- September 12, 3:54 PM EST
- Where
- York County, 0.47 mi WNW of York
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 39.952, -76.728
Thunderstorm winds estimated near 60 mph knocked down trees and utility wires along West Cottage Place in York.
Thunderstorm Wind, Schuylkill
- When
- September 12, 3:55 PM EST
- Where
- Schuylkill County, 1.08 mi ESE of Orwigsburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Social Media
- Coordinates
- 40.644, -76.081
Thunderstorm winds estimated near 60 mph knocked down trees along Brick Hill Road near Orwigsburg.
Thunderstorm Wind, Lancaster
- When
- September 12, 4:05 PM EST
- Where
- Lancaster County, Reinholds
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.270, -76.120
Thunderstorm winds estimated near 60 mph knocked down trees and wires in Reinholds.
Thunderstorm Wind, Lancaster
- When
- September 12, 4:30 PM EST
- Where
- Lancaster County, 1.26 mi ENE of Intercourse
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 40.040, -76.100
Thunderstorm winds estimated near 60 mph blew a roof off of a structure in Intercourse.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Colorado, September 12 to 13, 2013$10 million · 5 events
- Flash Flooding in Texas, September 12, 2013$4.0 million · 4 events
- Flash Flood in Wyoming, September 12, 2013$1.5 million · 1 event
- Damaging Winds in Pennsylvania, September 12, 2013$296,000 · 50 kt wind · 16 events
- Flash Flooding and Flood in New Hampshire, September 12, 2013$275,000 · 50 kt wind · 10 events
- Hail and Damaging Winds in Ohio, September 12, 2013$165,000 · 50 kt wind · 5 events
- Damaging Winds in New Jersey, September 12, 20131 injured · $50,000 · 56 kt wind · 10 events
- Damaging Winds and Lightning Strikes in Pennsylvania, September 12, 20131 injured · $37,000 · 53 kt wind · 9 events
- Damaging Winds in Maryland, September 12, 2013$14,000 · 52 kt wind · 12 events
- Damaging Winds and Lightning Strikes in New Jersey, September 12, 2013$16,000 · 52 kt wind · 6 events
- Flash Flooding and Damaging Winds in New York, September 12, 201350 kt wind · 10 events
- Flash Flood in Maine, September 12, 2013$15,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 468367, 468368, 468370, 468372, 468371, 468373, 468374, 468375, 468376, 468381, 468382, 468383, 468396, 468377, 468393, 468378, 468385, 468379, 468384, 468409, 468380, 468386, 468366, 468389, 468392, 468388, 468397, 468390, 468401, 468395, 468406, 468398, 468399, 468407, 468405, 468400, 468402, 468391, 468394.